Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jun 20, 2013, 8:07 PM CDT for 4 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2013, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 20, 2013, 9:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Floyd County, TX, Hale County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS74 KLUB 210107 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 807 PM CDT THU JUN 20 2013 TXZ023-024-029-030-210215- /O.NEW.KLUB.HW.W.0008.130621T0107Z-130621T0200Z/ SWISHER-BRISCOE-HALE-FLOYD- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... PLAINVIEW...FLOYDADA...LOCKNEY 807 PM CDT THU JUN 20 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...UNTIL 915 PM THIS EVENING. * WINDS...WESTERLY WINDS FROM 40 MPH WITH GUSTS AS HIGH AS 65 MPH. * IMPACTS...DAMAGE TO TREES AND BRANCHES...BLOWING DEBRIS...AND VERY DENSE BLOWING DUST WITH NEAR ZERO VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ021-022-210215- /O.NEW.KLUB.WI.Y.0012.130621T0107Z-130621T0200Z/ PARMER-CASTRO- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART 807 PM CDT THU JUN 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...UNTIL 9 PM THIS EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS FROM 30 TO 35 MPH WITH GUSTS TO 50 OR 55 MPH. * IMPACTS...AREAS OF DENSE BLOWING DUST WITH FLYING DEBRIS AND POSSIBLE DAMAGE TO TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
406 WWUS74 KLUB 210206 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CDT THU JUN 20 2013 TXZ023-024-029-030-210315- /O.EXP.KLUB.HW.W.0008.000000T0000Z-130621T0200Z/ SWISHER-BRISCOE-HALE-FLOYD- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... PLAINVIEW...FLOYDADA...LOCKNEY 906 PM CDT THU JUN 20 2013 ...HIGH WIND WARNING HAS EXPIRED... THE OUTFLOW BOUNDARY FROM THUNDERSTORMS THAT HAD PRODUCED HIGH WINDS HAS DECREASED IN INTENSITY. STRONG WINDS ARE STILL EXPECTED FOR THE NEXT FEW HOURS. $$ TXZ021-022-210315- /O.EXP.KLUB.WI.Y.0012.000000T0000Z-130621T0200Z/ PARMER-CASTRO- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART 906 PM CDT THU JUN 20 2013 ...WIND ADVISORY HAS EXPIRED... THE OUTFLOW BOUNDARY FROM THUNDERSTORMS THAT HAD PRODUCED HIGH WINDS HAS DECREASED IN INTENSITY. STRONG WINDS ARE STILL EXPECTED FOR THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 20, 6:18 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 20, 6:18 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 618 PM CDT THU JUN 20 2013 .AVIATION... LOW VISBYS WILL CONTINUE THROUGH THE EARLY EVENING AS WINDS REMAIN STOUT OUT OF THE SOUTH. THERE IS A SMALL CHANCE AT THUNDERSTORMS CURRENTLY TO THE WEST OF KLBB TO AFFECT THAT TAF SITE LATER THIS EVENING. HOWEVER...CONFIDENCE IS TOO LOW AT THE MOMENT TO INCLUDE IN THE TAF. SIMILAR WINDS ON FRIDAY AFTERNOON WILL LIKELY LEAD TO RESTRICTIONS TO THE VISIBILITIES DUE TO BLOWING DUST. && .PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 20 2013/ SHORT TERM... STRONG SURFACE HEATING CONTINUES THIS AFTERNOON IN MODEST MOIST SOUTHERLY LOW LEVEL FLOW AND WEAK YET SLIGHTLY DIVERGENT SOUTHWEST FLOW ALOFT. MOST SOLUTIONS DEVELOP SCATTERED THUNDERSTORMS INITIALLY OVER NORTH-NORTHWEST ZONES OVER THE NEXT FEW HOURS...THEN SEND OUTFLOW SOUTHWARD WHICH MAY SERVE AS FOCUS FOR STORMS OVER SOUTHERN AREAS BY EARLY EVENING. ACTIVITY SHOULD ALSO BE INFLUENCED AGAIN BY APPROACHING STORMS THROUGH EASTERN NEW MEXICO. MINOR CHANGES TONIGHT THOUGH INCREASED THUNDERSTORM COVERAGE SLIGHTLY AND CONTINUED BLOWING DUST MENTION CENTRAL AREAS INTO THE EVENING AS SURFACE WINDS SHOULD STAY ELEVATED JUST ENOUGH. STILL ALSO ANTICIPATING AT LEAST ISOLATED SEVERE THREAT WITH CAPES FROM 1500 TO 2500 JOULES PER KILOGRAM THOUGH WINDS ALOFT DO NOT APPEAR STRONG ENOUGH TO SUPPORT WELL ORGANIZED SYSTEMS TONIGHT. SOME CONCERN HOWEVER THAT SHOULD AN OUTFLOW DEVELOP AS EXPECTED IT MAY SERVE AS ADDITIONAL FOCUS. ACTIVITY SHOULD WANE OVERNIGHT THEN CLEAR OUT EARLY MORNING WITH A POSSIBLE REPEAT TOMORROW AFTERNOON. MINOR CHANGES FRIDAY AS WELL. RMCQUEEN LONG TERM... LITTLE CHANGE IN THINKING THROUGH THE EXTENDED WITH THE SOUTH PLAINS REGION TO BE POSITIONED ON THE FRINGE OF SOUTHWEST FLOW ALOFT THROUGH EARLY NEXT WEEK. THIS WILL OCCUR AS AN UPPER RIDGE AXIS STRETCHES FROM NORTHERN MEXICO OFF TO OUR SOUTH AND EAST AND A COUPLE OF ITERATIONS OF A WESTERN CONUS TROUGH EVOLVE. THIS PATTERN WILL SUPPORT CONTINUED SOUTHERLY LOW-LEVEL FLOW AND TOASTY TEMPERATURES AS SFC TROUGHING PERSISTS IN THE LEE OF THE ROCKIES. EXPECT TEMPERATURES TO TOP OUT EACH DAY SEVERAL DEGREES ABOVE AVERAGE...WITH LOWS ON THE WARM SIDE OF AVERAGE AS WELL. REGARDING THUNDER CHANCES...BETWEEN THE WESTERN TROUGH AND EASTERN RIDGE A PLUME OF SUB-TROPICAL MOISTURE WILL STREAM OVER FROM THE SOUTHWEST AND COUPLED WITH STRONG HEATING...CONVERGENCE ALONG THE SFC TROUGH POSITIONED SOMEWHERE NEAR/IN THE WESTERN ZONES AND PERHAPS EVEN WEAK UPPER SUPPORT OCCASIONALLY GRAZING THE AREA...IT DOES APPEAR AT LEAST THE WESTERN ZONES WILL SEE A CHANCE OF LATE AFTN/EVENING STORMS THROUGH THE WEEKEND. GIVEN THE SOUTHWESTERLY STEERING FLOW...ANY ACTIVITY WILL TRY AND MAKE SOME PROGRESS EASTWARD THOUGH INCREASED CAPPING WILL TEND TO THWART THIS EFFORT SOMEWHAT. HENCE...HAVE MAINTAINED POPS FRIDAY AND SATURDAY AFTN/EVENING SPREADING EASTWARD ACROSS THE CAPROCK AND ALSO INSERTED LOW POPS ON SUNDAY AFTN/EVENING TOO. MODEST INSTABILITY AND DEEP LAYER SHEAR EACH AFTERNOON COULD ALSO SUPPORT A FEW STRONG TO SEVERE STORMS. IN ADDITION...THE BREEZY SOUTHERLY WINDS EACH DAY COUPLED WITH ALL THE FINE DUST SITTING ON THE TOP SOIL WILL LIKELY CREATE AREAS OF BLOWING DUST...LIKE WE HAVE SEEN THE PAST TWO DAYS...AND HAVE ADDED A MENTION IN THE GRIDS. THIS PATTERN COULD PERSIST INTO MONDAY...BUT THE GFS PROGS THE SFC TROUGH AND BETTER THUNDER CHANCES TO SHIFT A LITTLE FURTHER TO THE WEST/NORTHWEST AND FOR THIS REASON HAVE KEPT THE FORECAST DRY THEN. AFTER THAT...UPPER RIDGING IS FORECAST TO RETROGRADE WESTWARD AND AMPLIFY OVER THE FOUR CORNERS. THIS WILL KEEP TEMPERATURES HOT THOUGH LIKELY BRING AN END TO THUNDER CHANCES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 91 64 93 65 / 40 20 30 20 20 TULIA 66 91 66 94 67 / 40 20 20 10 20 PLAINVIEW 68 92 68 93 68 / 40 20 20 10 10 LEVELLAND 67 93 68 94 68 / 40 20 20 10 20 LUBBOCK 68 92 69 94 70 / 40 10 20 10 10 DENVER CITY 67 94 67 95 67 / 40 20 20 20 20 BROWNFIELD 68 93 68 95 68 / 40 20 20 10 10 CHILDRESS 70 95 70 96 70 / 20 10 10 10 10 SPUR 71 95 70 97 71 / 20 10 10 10 10 ASPERMONT 72 95 71 98 72 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jun 20, 11:56 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1156 AM CDT THU JUN 20 2013 TXZ021>044-211700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1156 AM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS LATER TODAY WEST OF A CHILDRESS TO POST LINE...WITH GREATEST CONCERN ACROSS THE NORTHERN SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. MAIN THREATS WILL BE BASEBALL SIZE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. THE SEVERE WEATHER THREAT IS EXPECTED TO COMMENCE NEAR THE STATE LINE BY MID AFTERNOON THEN EDGE EAST LATE IN THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING... MAINLY ACROSS THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY REQUIRED LATE THIS AFTERNOON THROUGH THE EVENING.
In the hours before
Local storm report, Jun 20, 6:36 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST LAZBUDDIE 34.39N 102.61W
06/20/2013 M63 MPH PARMER TX BROADCAST MEDIA
SCHOOLNET WEATHER STATION REPORT AT LAZBUDDIE HIGH
&&
EVENT NUMBER LUB1300389
CALDRICHLocal storm report, Jun 20, 7:01 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
701 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 2 NE DIMMITT 34.57N 102.29W
06/20/2013 M65 MPH CASTRO TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB1300390
CALDRICHLocal storm report, Jun 20, 7:13 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
713 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 2 NE DIMMITT 34.57N 102.29W
06/20/2013 M59 MPH CASTRO TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB1300391
CALDRICHSpecial weather statement, Jun 20, 7:19 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
719 PM CDT THU JUN 20 2013
TXZ023-029-034>036-210100-
CROSBY-HALE-HOCKLEY-LUBBOCK-SWISHER-
719 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LUBBOCK...CROSBY...HALE
AND SWISHER COUNTIES...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM GUST FRONT ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF TULIA TO 7 MILES WEST OF HALE CENTER TO 16 MILES
SOUTHWEST OF ABERNATHY TO 33 MILES WEST OF SLATON...MOVING EAST AT
40 MPH.
WINDS UP TO 50 MPH...AND NEAR ZERO VISIBILITIES IN BLOWING DUST WILL
OCCUR IMMEDIATELY ALONG AND BEHIND THIS GUST FRONT. IN
ADDITION..FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH A LINE OF STORMS FOLLOWING WELL BEHIND
THE INITIAL GUST FRONT.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. DRIVERS SHOULD REDUCE SPEED AND TURN ON
LOW BEAM HEADLIGHTS WHEN DRIVING INTO AREAS OF BLOWING DUST. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3431 10148 3431 10157 3383 10157 3383 10152
3340 10155 3339 10227 3383 10221 3383 10208
3430 10208 3431 10199 3475 10199 3475 10149
TIME...MOT...LOC 0016Z 273DEG 36KT 3474 10192 3408 10194
3368 10201 3339 10218
05Local storm report, Jun 20, 7:20 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
720 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM NON-TSTM WND GST 2 NE FRIONA 34.66N 102.70W
06/20/2013 M59 MPH PARMER TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB1300392
CALDRICHLocal storm report, Jun 20, 8:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
801 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 1 S PLAINVIEW 34.18N 101.72W
06/20/2013 M61 MPH HALE TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB1300393
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:19 PM CDT | Special Weather Statement | LUB | Hale, Lubbock, Swisher | 41 min |
| Jun 20, 8:07 PM CDT | Wind Advisory | LUB | Castro, Parmer | 53 min |
| Jun 20, 11:10 PM CDT | Special Weather Statement | LUB | Hale | 20 min |
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.